NRAS
21,383 members25,111 posts

Seroxat and RA

I have just been reading about the causes of RA from an article provided by an NRAS medical expert available on the NRAS site. Interestingly the article finds a link between prolactin and raised levels of inflammation. I have been on seroxat which is an anti depressant but also used in other cases to raise prolactin in women who are finding breast feeding difficult. This drug has raised my prolactin levels and I have been advised by Gynaecology to reduce the seroxat.

I am now wondering if there is a link between seroxat and raised prolactin leading to higher suseptability of developing RA???? Prob too obscure to research but I wonder how many cases of people on seroxat develop RA - ?

11 Replies
oldestnewest

I have taken Seroxat in the past ,for a few years . I have RA but i dont know if there is a connection.

Reply

Hi Fiona, I have high prolactin levels known as "Prolactinoma".Not caused by taking Seroxat though as like I said I took those many years ago.

Have had high prolactin levels for quite a few years and had about three brain scans, they did find that my piturity gland was "bulky" and have been told it could lead to a tumor but in most cases they are benign. So they are just keeping a check on me at the moment went to Endocrine clinic just last week for check, they always check my Cortisol levels too as I was also checked last year for Addison Disease that's another story!

Glad you posted you question about Seroxat as there may be someone else with similar problems who can help you.

Hope your ok,take care

mand xx

Reply

I have prolactinoma too small benign tumour in my pituatry gland I suspect that the seroxat has contributed to this? but dont know for sure.I have never bothered monitoring the prolactinoma as apparently they dont treat it unless it causes menstrual problems etc.

I am trying to wean off seroxat as I am hoping if my prolactin levels go down i may see a corresponding drop in general body inflammation levels. Interesting isnt it. thanx for responding mand hope you are ok too

fiona xxx

ps Hi jacksnanna !!!

Reply

Hi Fiona, that's right I had problems with my periods, kept losing in between.I thought at first it was problems with an over active Thyroid I had years ago as the symptoms were very similar. I think that's why they keep a check because of the thyroid problems too.

Hop you can get some help coming off the Seroxat, may not be right for you now.

mand xx

Reply

Thanks Mand I will keep you posted if you dont mind as I really hope I can get off this stuff

xxxx

Reply

Yes please do.

mand xx

Reply

I have been on seroxat for 20 years. Trying to get off it is a nightmare! ! Only had my stomache & bowel trouble for 5 years since urostomy was done!! Hope we all find a solution! ! So many stomache problems that no one seems to be able to help! ! HeLP!!

Reply

What is R A??

Reply

It stands for Rheumatoid Arthritis LEEboy71. I'm not sure if you realise but you've landed on an old post on the NRAS (National Rheumatoid Arthritis Society) site, a charity supporting those with Rheumatoid Diseases. The "Hidden" avatar means the member has deleted their account since they wrote the post.

Has your GP not given you a safe tapering plan to help you come off Seroxat? I've not been prescribed it so don't have any actual experience to share but do know it's an SSRI & how it needs a slow taper.

I hope you're able to speak to your GP about this, maybe you could be prescribed an alternative med to help whilst you try to come off it?

Reply

Thanks nomoreheels. I've got so many different symptoms going on I think I belong to ALL these sites! Ha. X

Reply

I sincerely hope RD won't be one of them, sounds like you've enough to cope with!

1 like
Reply

You may also like...